Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 2, NWS Birmingham, AL

February 3, 20226 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 3, 2022, 5:16 PM CST for 6 counties in Alabama. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 3, 2022, 5:16 PM CST (23:16 UTC)
Expired
Feb 3, 2022, 6:15 PM CST
In force
59 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coosa County, AL, Elmore County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 7 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 5:24 PM CSTTSTM WND DMG3 Ese Eclectic, ALMULTIPLE TREES DOWN NEAR NEMAN ROAD, INCLUDING TWO ON A HOME.
Feb 3, 5:28 PM CSTTSTM WND DMG4 Ssw Martin Dam, ALTREES DOWN ON HIGHWAY 229 ONE-HALF MILE NORTH OF THE 4-WAY STOP IN KENT.
Feb 3, 5:33 PM CSTTORNADO1 Wsw Martin Dam, ALA BRIEF TORNADO IMPACTED GRIFFIN HALL RD IN NE ELMORE COUNTY. SEVERAL TREES WERE DOWNED AND TWO OUTBUILDINGS WERE DAMAGED. ONE HOME HAD MINOR SHINGLE DAMAGE AND ANOTHER HOME SUFFERED DAMAGE FROM A FALLEN TREE. EF0, 70 MPH, 0.20 MILES LONG, 100 YARDS WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 3, 11:40 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WUUS54 KBMX 032316
SVRBMX
ALC037-051-085-087-101-123-040015-
/O.NEW.KBMX.SV.W.0002.220203T2316Z-220204T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
516 PM CST Thu Feb 3 2022

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Elmore County in east central Alabama...
  East central Lowndes County in south central Alabama...
  Macon County in southeastern Alabama...
  Tallapoosa County in east central Alabama...
  Northern Montgomery County in south central Alabama...
  Southeastern Coosa County in east central Alabama...

* Until 615 PM CST.

* At 516 PM CST, severe thunderstorms were located along a line
  extending from Speed to Santuck to near Emerald Mountain to near
  Dannelly Field, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Montgomery, Alexander City, Tuskegee, Wetumpka, Tallassee,
  Dadeville, Camp Hill, Notasulga, Hayneville, Rockford, Kellyton,
  Equality, Milstead, Pike Road, Eclectic, Jacksons' Gap, New Site,
  Shorter, Franklin and Waverly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CST for south central,
southeastern and east central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3230 8565 3227 8588 3230 8590 3227 8590
      3227 8598 3225 8599 3217 8658 3250 8617
      3262 8620 3281 8638 3311 8578 3311 8559
      3273 8559 3270 8570 3258 8570 3258 8566
      3257 8566 3251 8553
TIME...MOT...LOC 2316Z 245DEG 43KT 3279 8625 3265 8613 3253 8610 3225
8645

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

17/KLAWS
2 follow-up statements
241 
WWUS54 KBMX 032331
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
531 PM CST Thu Feb 3 2022

ALC037-051-085-087-101-123-040015-
/O.CON.KBMX.SV.W.0002.000000T0000Z-220204T0015Z/
Elmore AL-Lowndes AL-Macon AL-Tallapoosa AL-Montgomery AL-Coosa AL-
531 PM CST Thu Feb 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR EASTERN ELMORE...EAST CENTRAL LOWNDES...MACON...TALLAPOOSA...
NORTHERN MONTGOMERY AND SOUTHEASTERN COOSA COUNTIES...

At 531 PM CST, severe thunderstorms were located along a line
extending from Highway 9 and Highway 22 to Kowaliga Bridge to Kent to
Montgomery, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Montgomery, Alexander City, Tuskegee, Wetumpka, Tallassee, Dadeville,
Camp Hill, Notasulga, Hayneville, Kellyton, Equality, Milstead, Pike
Road, Eclectic, Jacksons' Gap, New Site, Shorter, Franklin, Waverly
and Goldville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CST for south central,
southeastern and east central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3230 8565 3227 8588 3230 8590 3227 8590
      3227 8598 3225 8599 3217 8658 3250 8617
      3261 8620 3274 8610 3292 8615 3311 8578
      3311 8559 3273 8559 3270 8570 3258 8570
      3258 8566 3257 8566 3251 8553
TIME...MOT...LOC 2331Z 245DEG 43KT 3286 8608 3272 8596 3260 8593 3232
8628

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

17/KLAWS
430 
WWUS54 KBMX 032351
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
551 PM CST Thu Feb 3 2022

ALC037-085-040001-
/O.CAN.KBMX.SV.W.0002.000000T0000Z-220204T0015Z/
Lowndes AL-Coosa AL-
551 PM CST Thu Feb 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOWNDES AND
SOUTHEASTERN COOSA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for south central,
southeastern and east central Alabama.

LAT...LON 3230 8565 3227 8587 3230 8590 3227 8590
      3227 8598 3225 8599 3219 8641 3225 8641
      3283 8584 3303 8594 3311 8579 3311 8559
      3273 8559 3270 8570 3258 8570 3258 8566
      3251 8553
TIME...MOT...LOC 2351Z 245DEG 43KT 3296 8583 3282 8571 3270 8568 3242
8603

$$

ALC051-087-101-123-040015-
/O.CON.KBMX.SV.W.0002.000000T0000Z-220204T0015Z/
Elmore AL-Macon AL-Tallapoosa AL-Montgomery AL-
551 PM CST Thu Feb 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR EASTERN ELMORE...MACON...TALLAPOOSA AND NORTHERN MONTGOMERY
COUNTIES...

At 551 PM CST, severe thunderstorms were located along a line
extending from near Hillabee Creek to near Dadeville to 6 miles
southwest of Waverly to near Tysonville, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Montgomery, Alexander City, Tuskegee, Tallassee, Dadeville, Camp
Hill, Notasulga, Milstead, Pike Road, Eclectic, Jacksons' Gap, New
Site, Shorter, Franklin, Waverly, Goldville, Martin Dam, Hyundai
Motors Of Alabama, Auburn University In Montgomery and Lake Tuskegee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CST for south central,
southeastern and east central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3230 8565 3227 8587 3230 8590 3227 8590
      3227 8598 3225 8599 3219 8641 3225 8641
      3283 8584 3303 8594 3311 8579 3311 8559
      3273 8559 3270 8570 3258 8570 3258 8566
      3251 8553
TIME...MOT...LOC 2351Z 245DEG 43KT 3296 8583 3282 8571 3270 8568 3242
8603

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 2:06 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 3, 2:06 PM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
206 PM CST Thu Feb 3 2022

.SHORT TERM...
/Updated at 1224 PM CST Thu Feb 03 2022/

Through Tomorrow.

The weather situation will become more active as we continue into
the early afternoon. Current surface obs indicate an elongated
1008mb surface low centered roughly over eastern Mississippi. The
surface low is tracking northeast along a cold front which extends
through the Mid-Atlantic and Northeast states. Based on theta-e
analysis, a diffuse warm front is positioned roughly from Birmingham
southeast towards Auburn. South-southeasterly surface winds coupled
with south-southwesterly low-level winds are supplying warm, moist
air with dewpoints currently in the mid to upper 60s across our
southwestern counties. This will provide a corridor of surface based
destabilization on the order of 800-1200 J/kg, per latest hi-res
guidance and SPC mesoanalysis, which could combine with sufficient
vertical wind shear to support an environment favorable for updraft
organization and strong thunderstorms capable of producing damaging
winds. Curved forecast hodographs continue to show potential for
rotating updrafts with tornadoes possible. Still expect the most
favorable environment will focus across our southwestern counties
with instability diminishing with northward and eastern extent, but
a smaller risk may continue as far north as the Birmingham metro.
The ability for these storms to actually produce severe weather may
be limited by the lack of upper-level support and relatively
disorganized low-level support, but environmental profiles suggest
enough potential to continue the Slight risk for severe storms as it
currently stands. The risk will wane this evening as temperatures
cool and instability decreases.

Storms have begun consolidating along the cold front over
southeastern Mississippi and eastern Louisiana. This broken line
of storms will track northeast and enter southwest Alabama over
the next couple of hours as the cold front moves into west
Alabama. In addition to the severe risk, we will have a continued
risk for flash flooding with the potential for an additional one
to two and a half inches of rainfall along the I-20 corridor.
These areas have already received around an inch of rainfall since
yesterday, so runoff is likely to occur quickly under any heavier
thunderstorms.

Cooler air will quickly filter in behind the front. There is still
small potential for a brief changeover to a wintry mix or freezing
drizzle in our far northwest counties after midnight, but
accumulation is not expected and the duration appears even less on
some of the recent guidance. Therefore, the potential for even a
light glaze is beginning to appear less likely. However,
temperatures trends will need to be monitored overnight. Dry mid-
level air will end precip chances across the north and western
portions of the forecast area by tomorrow afternoon. The anafront
nature of this system means the surface boundary will be well
east of the area, but lingering showers can be expected across
the southeast as the low to mid level trough axis passes across
the Deep South. Highs will range from the lower 40s northwest to
lower 60s southeast.

86

.LONG TERM...
/Updated at 0206 PM CST Thu Feb 03 2022/

Saturday through Wednesday.

/Fair weather returns alongside a cool air mass/

Surface high pressure is progged to influence our region during
the extended period, with the H5 pattern featuring several trough
axes across the CONUS. The GFS/ECMWF swing one of these troughs
across our region early next week and, per soundings, generate
some overrunning shower activity for parts of the Southeast.
This is shown for areas to our south and east so a dry forecast
is being advertised at this time. Aside from highs in the 40s for
most on Saturday, 50s look to become a daily occurrence. Lows
should run in the 20s/30s.

89^GSatterwhite

&&

.AVIATION...
18Z TAF Discussion.

Messy aviation conditions will continue through this TAF period as a
cold front passes through Central AL. Potential for SHRA or TSRA
will continue through the overnight hours ending first at the
northern TAF sites generally by 06Z. Precip may continue at TOI/MGM
through tomorrow morning. IFR ceilings can be expected to continue,
but may occasionally drop into LIFR. As the front passes by
overnight, sfc winds will shift from southerly to northwesterly with
gusts up to 20-22 kts.

86

&&

.FIRE WEATHER...

A soaking rainfall continues into Thursday night. Rain will end
most areas on Friday, but lingering showers are expected toward
the Interstate 85 corridor. Fair weather returns for the weekend
into next week, with fire weather elements above critical
thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     38  42  24  47  26 / 100  20   0   0   0
Anniston    42  46  26  48  28 / 100  30   0   0   0
Birmingham  38  42  26  47  28 / 100  20   0   0   0
Tuscaloosa  36  43  26  48  27 /  90  20   0   0   0
Calera      41  44  28  48  30 / 100  30   0   0   0
Auburn      49  53  29  49  32 /  90  70  20   0   0
Montgomery  46  49  30  52  31 / 100  60  20   0   0
Troy        47  53  31  51  32 /  90  70  30   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flood Watch through Friday morning for the following counties:
Autauga...Bibb...Calhoun...Chambers...Cherokee...Chilton...
Clay...Cleburne...Coosa...Dallas...Elmore...Etowah...Greene...
Hale...Jefferson...Lee...Lowndes...Macon...Marengo...
Montgomery...Perry...Randolph...Shelby...St. Clair...Sumter...
Talladega...Tallapoosa...Tuscaloosa.

Flood Watch through late tonight for the following counties:
Blount...Fayette...Lamar...Marion...Pickens...Walker...Winston.

&&
Hazardous weather outlook, Feb 3, 4:19 AM CST, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
419 AM CST Thu Feb 3 2022

ALZ011>015-017>050-041330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
419 AM CST Thu Feb 3 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Periods of heavy rainfall are possible through tonight along and
north of Interstate 85. Additional rainfall totals of 1 to 3 inches
are forecast, with locally higher amounts. This may result in
localized flooding of low lying or poor drainage areas.

Strong to severe thunderstorm are possible this afternoon across
portions of Central Alabama. Threats include damaging wind gusts,
hail, and tornadoes. The greatest risk area will be southwest
Central Alabama.

A transition to light freezing rain or freezing drizzle is possible
across northwest Central Alabama early Friday morning. This may
result in slippery roadways, especially on bridges and overpasses.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Portions of the Tombigbee and the Black Warrior rivers are forecast
to go into minor flood stage on Friday. Minor flooding may persist
into early next week. Please refer to the latest river flood
warnings for the latest stage information.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be
needed tonight through Friday morning.

In the hours before

Special weather statement, Feb 3, 12:36 PM CST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1236 PM CST Thu Feb 3 2022

ALZ030-031915-
Sumter AL-
1236 PM CST Thu Feb 3 2022

...A strong thunderstorm will impact portions of southern Sumter
County through 115 PM CST...

At 1235 PM CST, Doppler radar was tracking a strong thunderstorm near
Alamucha, or 11 miles southwest of Cuba, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Livingston, York, Cuba, The University Of West Alabama, Bluffport,
Coatopa, Dug Hill, Kinterbish, Old Mallard Airport, Belmont,
Demopolis Lock And Dam, Lilita, McDowell, Bellamy, I 20 Welcome
Center At Cuba, Ward and Whitfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CST for southwestern
and west central Alabama.

&&

LAT...LON 3249 8840 3269 8810 3269 8804 3264 8806
      3263 8808 3259 8806 3263 8793 3262 8791
      3262 8788 3259 8786 3261 8788 3260 8790
      3259 8790 3252 8784 3252 8792 3246 8796
      3242 8804 3238 8804 3231 8794 3231 8842
TIME...MOT...LOC 1835Z 236DEG 42KT 3232 8850

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

05
Local storm report, Feb 3, 1:34 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND DMG     4 WNW LILITA            32.51N 88.18W
02/03/2022                   SUMTER             AL   PUBLIC

            TREES DOWN ON COUNTY ROAD 13 6 MILES NORTH
            OF HIGHWAY 80. POSSIBLE TORNADO.

&&

DAVIS
Local storm report, Feb 3, 2:05 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND DMG     4 SSE YORK              32.45N 88.27W
02/03/2022                   SUMTER             AL   FIRE DEPT/RESCUE

            TREE DOWN ON ALABAMA 17 AT LUCY WALKER
            DRIVE. POSSIBLE TORNADO.

&&

DAVIS
Local storm report, Feb 3, 2:10 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          1 NW SAWYERVILLE        32.77N 87.75W
02/03/2022                   HALE               AL   STORM CHASER

            STRUCTURAL DAMAGE TO HOMES AND MOBILE HOME
            SHIFTED OFF FOUNDATION ALONG HIGHWAY 14.

&&

DAVIS
Local storm report, Feb 3, 2:30 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     5 WNW KINTERBISH        32.37N 88.37W
02/03/2022                   SUMTER             AL   EMERGENCY MNGR

            TREES DOWN COUNTY ROAD 5 AND CAMPBELL
            STREET. POSSIBLE TORNADO.

&&

DAVIS
Special weather statement, Feb 3, 2:46 PM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
246 PM CST Thu Feb 3 2022

ALZ032-032115-
Hale AL-
246 PM CST Thu Feb 3 2022

...A strong thunderstorm will impact portions of northeastern Hale
County through 315 PM CST...

At 246 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles north of Greensboro, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Phipps, Harper Hill and Wateroak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CST for central and
west central Alabama.

&&

LAT...LON 3301 8750 3300 8742 3283 8742 3283 8747
      3276 8761 3284 8767
TIME...MOT...LOC 2046Z 234DEG 36KT 3284 8756

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:54 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter14 hr
Feb 3, 12:36 PM CSTSpecial Weather StatementBMXSumter39 min
Feb 3, 12:51 PM CSTTornado WarningBMXSumter39 min
Feb 3, 1:18 PM CSTTornado Warning Tornado observedBMXGreene, Sumter40 min
Feb 3, 1:50 PM CSTTornado WarningBMXHale55 min
Feb 3, 2:16 PM CSTTornado WarningBMXBibb, Tuscaloosa59 min
Feb 3, 2:46 PM CSTSpecial Weather StatementBMXHale29 min
Feb 3, 3:12 PM CSTTornado WarningBMXBibb, Jefferson, Shelby, Tuscaloosa12 min
Feb 3, 3:51 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes28 min
Feb 3, 4:55 PM CSTTornado WarningBMXAutauga, Elmore35 min
Feb 3, 5:29 PM CSTTornado WarningBMXCoosa, Tallapoosa21 min
Feb 3, 5:29 PM CSTTornado WarningBMXElmore, Tallapoosa21 min
Feb 3, 5:52 PM CSTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Randolph, Russell83 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.